MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II VALVE, BURR HOLE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II VALVE, BURR HOLE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42836
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient¿s underlying disease symptoms were not improved.A shunt angiogram was performed and occlusion was suspected.Cerebrospinal fluid (csf) did not flow from the valve to the abdominal catheter.Although the performance level was set to 0.5, the csf did not flow without applying the pressure 10 cm.The valve was replaced.It was stated there was a malfunction of the ¿variant part¿ of the valve.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received clarified that the ¿variant part¿ of the valve referred to the valve mechanism.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve also met the requirements for pressure-flow, preimplantation and leak testing.However, the device did not meet the requirements for reflux and siphon testing.There was proteinaceous debris observed within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open resulting in fluid siphoning and reflux.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II VALVE, BURR HOLE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7176213
Report Number2021898-2018-00017
Device Sequence Number1888356
Product Code JXG
UDI-Device Identifier00643169975811
UDI-Public00643169975811
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083076
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number42836
Device Catalogue Number42836
Device Lot NumberE34280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer01/24/2018
03/01/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date02/15/2018
03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;